MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The iol was removed/replaced in the initial surgery.If explanted; give date: n/a (not applicable).The iol was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the intraocular lens (iol) was implanted with a non-jnj cartridge into the patient¿s right eye, but was then removed because the lens optic was cracked.The lens was removed and replaced with a non-jnj iol during the same procedure.There was some bleeding and diamox was used.Reportedly, the patient is doing well post-op.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 25, 2021.Section h3: returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.A detached haptic, and the lens was received cut in pieces (not all pieces received).Which is consistent with a lens, that was handled during removal and replacement.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.A non-johnson cartridge was used with the jnj product.Per (b)(4) (dfu, tmf zkb00 and zlb00 (us), revision a), only select jnj cartridges and inserters validated by jnj (referenced in the dfu) should be used with tecnis multifocal lenses.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.The search revealed, one complaint folder for suboptimal results.And another complaint folder (duplicate sn) that has since been voided.These complaint issues are not related.Therefore, no escalations are required.Conclusion: as a result of the investigation ,there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco 00610
MDR Report Key11143958
Report Number2648035-2021-07043
Device Sequence Number16301553
Product Code MFK
UDI-Device Identifier05050474560161
UDI-Public(01)05050474560161(17)230912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/12/2023
Device Model NumberZKB00
Device Catalogue NumberZKB00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;